Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 16, NWS Corpus Christi, TX

April 26, 20099 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Apr 26, 2009, 3:45 AM CDT for 9 counties in Texas. It took effect at Apr 26, 2009, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2009, 3:45 AM CDT (08:45 UTC)
In effect from
Apr 26, 2009, 12:00 PM CDT
Expired
Apr 26, 2009, 7:00 PM CDT
In force
7 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 42 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2009-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2009-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2355 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 260845
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
345 AM CDT SUN APR 26 2009

TXZ241>244-261700-
/O.NESUN APR 26 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

AN UPPER LEVEL DISTURBANCE WILL APPROACH TEXAS FROM THE WEST BY
THIS EVENING AND CONTRIBUTE TO DEEPENING LOW PRESSURE NEAR THE RIO
GRANDE TODAY. THIS LOW PRESSURE SYSTEM WILL COMBINE WITH SURFACE
HIGH PRESSURE OVER THE GULF OF MEXICO TO GENERATE STRONG SOUTHEAST
WIND OVER THE ADVISORY AREAT THIS AFTERNOON. SUSTAINED WIND SPEEDS
WILL RANGE FROM 25 TO 35 MPH WITH GUSTS NEAR 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO SECURE OBJECTS...SUCH AS GARBAGE CANS...THAT
CAN BE BLOWN ABOUT BY THE WIND AND CAUSE INJURIES. CONSTRUCTION
WORKERS SHOULD PREPARE FOR EVEN STRONGER WIND AT HIGHER ELEVATIONS.
DRIVERS OF HIGH-PROFILE VEHICLES SHOULD EXERCISE CAUTION DUE TO
THE INCREASED LIKELIHOOD OF LOSS OF CONTROL.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

87
2 follow-up statements
000 
WWUS74 KCRP 261612
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1112 AM CDT SUN APR 26 2009

TXZ231>234-246-270000-
/O.EXA.KCRP.WI.Y.0016.090426T1700Z-090427T0000Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-REFUGIO-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
SKIDMORE...GOLIAD...VICTORIA...REFUGIO...WOODSBORO
1112 AM CDT SUN APR 26 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

DEEP LOW PRESSURE ACROSS WESTERN TEXAS WILL COMBINE WITH HIGH PRESSURE
OVER THE NORTHERN GULF OF MEXICO TO GENERATE STRONG SOUTHEAST
WIND THIS AFTERNOON. SUSTAINED WIND SPEEDS WILL RANGE FROM 25 TO
30 MPH WITH GUSTS TO AROUND 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO SECURE OBJECTS...SUCH AS GARBAGE CANS...
THAT CAN BE BLOWN ABOUT BY THE WIND AND CAUSE INJURIES.
CONSTRUCTION WORKERS SHOULD PREPARE FOR EVEN STRONGER WIND AT
HIGHER ELEVATIONS. DRIVERS OF HIGH-PROFILE VEHICLES SHOULD
EXERCISE CAUTION DUE TO THE INCREASED LIKELIHOOD OF LOSS OF
CONTROL.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

TXZ241>244-270000-
/O.CON.KCRP.WI.Y.0016.090426T1700Z-090427T0000Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS
1112 AM CDT SUN APR 26 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

DEEP LOW PRESSURE ACROSS WESTERN TEXAS WILL COMBINE WITH HIGH PRESSURE
OVER THE NORTHERN GULF OF MEXICO TO GENERATE STRONG SOUTHEAST
WIND THIS AFTERNOON. SUSTAINED WIND SPEEDS WILL RANGE FROM 25 TO
35 MPH WITH GUSTS AS HIGH AS 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO SECURE OBJECTS...SUCH AS GARBAGE CANS...
THAT CAN BE BLOWN ABOUT BY THE WIND AND CAUSE INJURIES.
CONSTRUCTION WORKERS SHOULD PREPARE FOR EVEN STRONGER WIND AT
HIGHER ELEVATIONS. DRIVERS OF HIGH-PROFILE VEHICLES SHOULD
EXERCISE CAUTION DUE TO THE INCREASED LIKELIHOOD OF LOSS OF
CONTROL.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

MJG
000 
WWUS74 KCRP 262355
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
655 PM CDT SUN APR 26 2009

...WIND ADVISORY WILL BE ALLOWED TO EXPIRE...


TXZ231>234-241>244-246-270100-
/O.EXP.KCRP.WI.Y.0016.000000T0000Z-090427T0000Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-REFUGIO-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
SKIDMORE...GOLIAD...VICTORIA...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...REFUGIO...WOODSBORO
655 PM CDT SUN APR 26 2009

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

SOUTHEAST WINDS OF 20 TO 30 MPH ARE EXPECTED OVER THE AREA...WITH
GUSTS UP TO 35 MPH THROUGH MID EVENING. THUS...THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE. 

$$

GW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 25, 11:46 PM CDT, 3 hours 59 minutes earlier.

Area forecast discussion, Apr 25, 11:46 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1146 PM CDT SAT APR 25 2009

.DISCUSSION...SEE 06Z AVIATION DISCUSSION.

&&

.AVIATION...MVFR CIGS HAVE ALREADY DEVELOPED ACROSS THE ENTIRE
FORECAST AREA IN RESPONSE TO THE STRONG LOW LEVEL JET IN PLACE
OVER SOUTH TEXAS. GUSTY SOUTHEAST WINDS WILL DIMINISH A BIT MORE
AFTER MIDNIGHT, BUT OTHERWISE STAY IN THE 10 TO 20 KNOT RANGE.
MVFR CIGS WILL CONTINUE ACROSS MUCH OF THE REGION SUNDAY WITH
WINDS RISING BACK UP INTO THE 20 TO 30 KNOT RANGE BY 17Z.

&&

.PREV DISCUSSION... /ISSUED 820 PM CDT SAT APR 25 2009/

DISCUSSION...SHOWER ACTIVITY OVER THE NORTHEAST HAS SUBSIDED SO
WILL REMOVE MENTION OF PRECIP FROM THE OVERNIGHT FORECASTS. BREEZY
CONDITIONS TO CONTINUE FOR THE NEXT FEW HOURS AND SKIES TO BECOME
OVERCAST WITH LOW STRATUS AREA-WIDE DUE TO THE STRONG LOW LEVEL
JET. NO OTHER CHANGES PLANNED AT THIS TIME.

PREV DISCUSSION... /ISSUED 628 PM CDT SAT APR 25 2009/

DISCUSSION...SEE AVIATION DISCUSSION.

AVIATION...
EXCEPT FOR THE PRECIPITATION AT KVCT...WILL GENERALLY GO WITH A
PERSISTENCE FORECAST. CIGS AT OR BECOMING MVFR EAST OF KLRD AND
SHOULD REMAIN SO FOR MOST OF THE NIGHT...WITH POSSIBLY A FEW
BREAKS TOWARD MORNING AS DRIER THETA-E AIR ADVECTS INTO THE
EASTERN CWFA. AT KLRD...EXPECT MVFR CONDITIONS AROUND 05Z...ENDING
AROUND 06Z. WINDS LIKELY WILL STAY UP TOO MUCH FOR WIND
SHEAR...ALTHOUGH 925MB FORECAST SHOWS 35-40 KNOTS 12Z SUNDAY.
TRICKY CEILING FORECAST FOR THE AFTERNOON...AS EXPECT VFR
CONDITIONS BY 18Z KALI AND KLRD...THEN BY MID AFTERNOON AT KVCT.
AT KCRP...COULD SEE TEMPO VFR CONDITIONS BY 18Z...BUT MODELS ARE
SHOWING 925MB MOISTURE ADVECTION FROM GULFMEX WHICH COULD BRING
THE LOWER CLOUDS BACK DURING THE AFTERNOON.

PREV DISCUSSION... /ISSUED 529 PM CDT SAT APR 25 2009/

DISCUSSION...JUST ISSUED A SMALL UPDATE TO ACCOUNT FOR
CONVECTIVE ACTIVITY THAT HAS DEVELOPED OVER THE NORTHEAST PORTION
OF THE FORECAST AREA. ACTIVITY NOT EXPECTED TO PERSIST BEYOND THE
EVENING HOURS. NO OTHER CHANGES AT THIS TIME.

PREV DISCUSSION... /ISSUED 326 PM CDT SAT APR 25 2009/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...THICK STRATUS ALONG
THE COAST AND VICTORIA REGION THIS AFTERNOON HAS PREVENTED WINDS
FROM GETTING QUITE AS STRONG AS FORECASTED. PARTIAL CLEARING
ALONG SOUTHERN COASTAL BEND THROUGH REMAINDER OF AFTERNOON AND
SEA-BREEZE DEVELOPMENT SHOULD ALLOW FOR A SLIGHT INCREASE IN THE
WINDS ACROSS THE SOUTHERN COASTAL BEND THROUGH THE EVENING.
OTHERWISE...STRATUS WILL RE-DEVELOP TONIGHT ACROSS MUCH OF THE
CWA. STRONG 40-50 KT LOW LEVEL JET WILL KEEP WINDS BREEZY TO NEAR
BREEZY OVERNIGHT...AND COMBINED WITH STRATUS WILL KEEP LOW TEMPS
IN THE MID 70S.

UPPER LEVEL TROUGH WILL REMAIN POSITIONED ACROSS THE WESTERN
CONUS THROUGH THE SHORT TERM. WEAK MID/UPPER LEVEL SHORTWAVE WILL
PASS JUST NORTH OF SOUTH TEXAS SUNDAY ALONG WITH MOST OF THE
PRECIP. CAN NOT RULE OUT AN ISOLATED SHOWER ACROSS THE NORTHERN
CWA BENEATH THE STRENGTHENING CAP. INITIAL MIXING MID MORNING ON
SUNDAY...THEN TIGHTENING PRESSURE GRADIENT IN THE AFTERNOON WILL
LEAD TO WINDY CONDITIONS ACROSS THE MOST OF THE CWA ON SUNDAY...
WITH POSSIBLE WIND ADVISORY CRITERIA ACROSS THE SOUTHERN COASTAL
BEND. FOLLOWED CLOSER TO THE NAM MOS FOR HIGHS...ESPECIALLY OUT
WEST. WARM/HUMID SUNDAY NIGHT WITH STRATUS AGAIN.

LONG TERM (MONDAY THROUGH SATURDAY)...MEAN UPPER TROF WILL REMAIN
DRAPED ACROSS THE WESTERN U.S. THROUGH THE EXTENDED PERIOD. AS A
RESULT...LEE SIDE CYCLOGENESIS WILL BE PERSISTENT OVER NEW MEXICO
AND WEST TEXAS. A COUPLE IMPULSES WILL COME STREAKING ACROSS THE
NORTHERN PART OF LONE STAR STATE MONDAY THROUGH WEDNESDAY...EMBEDDED
IN THE WESTERLY FLOW ALOFT. THERE MAY BE SOME ISOLD SHOWERS AND
TSTMS ALONG THE NORTHERN PRECIPICE OF THE FORECAST AREA...MAINLY
ALONG AND NORTH OF A LINE FROM COTULLA TO VICTORIA DURING THE
MON-WED TIME FRAME. OTHERWISE...ANY SHOWERS THAT DO DEVELOP WILL BE
FEW AND FAR BETWEEN TO MENTION IN THE FCST WITH THE EXCEPTION BEING
ALONG AND NORTH OF THE COT-VCT LINE. FROM THURSDAY TO THE
WEEKEND...A COUPLE OF WEAK DISTURBANCES WILL CONTINUE TO EMANATE OUT
THE SWLY UPPER FLOW FROM THE BASE OF TROF EASTWARD INTO THE NORTHERN
PART OF STATE AND PLAINS. BEST LIFT/FORCING AND INSTABILITY WILL
OCCUR WELL NORTH OF THE REGION. THE MID LEVEL CAP WILL GET
PROGRESSIVELY STRONGER AS THE WORK WEEK PROGRESSES TOWARD THE
WEEKEND.  SOUTH TEXAS WILL REMAIN IN A BREEZY TO WINDY RETURN FLOW
REGIME THROUGH ALL OF NEXT WEEK WITH SCA/SCEC CONDITIONS FOR THE
MARINE AREAS.  THE SOUTH TEXAS REGION WILL REMAIN IN A WARM AND
HUMID GULF AIRMASS. PRECIPITATION CHANCES WILL BE NEAR ZERO. WITH
AMPLE CLOUD COVER AND NOCTURNAL MIXING HAVE INCREASED OVERNIGHT LOWS
BY 2 TO 3 DEGREES. MIN AND MAX TEMPERATURES WILL WILL BE 5 TO 8
DEGREES ABOVE NORMAL. WILL FCST MAX TEMPERATURES 1 TO 2 DEGREES
ABOVE GFS MOS GUIDANCE...GIVEN EXCESSIVELY DRY SOIL CONDITIONS.

MARINE...IN ADDITION TO THE NORTHERN BAYS...THE SCA JUST WASNT
MATERIALIZING ACROSS THE SOUTHERN BAYS EITHER. HAVE CANCELED THE
SCA FOR ALL OF THE BAYS...AS WINDS ARE BARELY SCEC CRITERIA. WINDS
AND SEAS WILL INCREASE OVER THE GULF WATERS TONIGHT AND PERSIST
THROUGH SUNDAY. EXTENDED SCA FOR THE GULF WATERS THROUGH SUNDAY
EVENING. AN SCA WILL LIKELY BE REQUIRED FOR AT LEAST THE SOUTHERN
BAYS ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    74  86  75  86  75  /  10  10  10  10  10
VICTORIA          72  84  73  84  72  /  10  10  10  20  10
LAREDO            77 100  76  98  76  /  10  10  10  10  10
ALICE             73  91  74  91  72  /  10  10  10  10  10
ROCKPORT          75  83  75  84  76  /  10  10  10  10  10
COTULLA           73  94  74  94  72  /  10  10  10  20  10
KINGSVILLE        74  89  75  89  74  /  10  10  10  10  10
NAVY CORPUS       75  84  75  84  75  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT SUNDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

JAR/19...SHORT TERM
Hazardous weather outlook, Apr 25, 4:52 AM CDT, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
452 AM CDT SAT APR 25 2009

GMZ230-235-250-255-270-275-TXZ229>234-239>247-261000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
452 AM CDT SAT APR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS AN ELEVATED FIRE WEATHER RISK TODAY DUE TO MODERATE TO
STRONG WINDS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE
SOUTHERN BAYS AND COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ELEVATED WILD FIRE DANGERS ANTICIPATED FOR THE WESTERN RIO GRANDE
PLAINS REGION SUNDAY THROUGH FRIDAY.

SMALL CRAFT ADVISORY CONDITIONS ARE ANTICIPATED FOR THE BAYS AND
COASTAL WATERS SUNDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/WC

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.